Interesante articulo de la revista Archives of Internal Medicine. Titulado : Dabigatran Association With Higher Risk of Acute Coronary Events
Meta-analysis of Noninferiority Randomized Controlled Trials
Arch Intern Med. Published online January 9, 2012. doi:10.1001/archinternmed.2011.1666
Background The original RE-LY (Randomized Evaluation of Long-term Anticoagulant Therapy) trial suggested a small increased risk of myocardial infarction (MI) with the use of dabigatran etexilate vs warfarin in patients with atrial fibrillation. We systematically evaluated the risk of MI or acute coronary syndrome (ACS) with the use of dabigatran.
Methods We searched PubMed, Scopus, and the Web of Science for randomized controlled trials of dabigatran that reported on MI or ACS as secondary outcomes. The fixed-effects Mantel-Haenszel (M-H) test was used to evaluate the effect of dabigatran on MI or ACS. We expressed the associations as odds ratios (ORs) and their 95% CIs.
Results Seven trials were selected (N = 30 514), including 2 studies of stroke prophylaxis in atrial fibrillation, 1 in acute venous thromboembolism, 1 in ACS, and 3 of short-term prophylaxis of deep venous thrombosis. Control arms included warfarin, enoxaparin, or placebo administration. Dabigatran was significantly associated with a higher risk of MI or ACS than that seen with agents used in the control group (dabigatran, 237 of 20 000 [1.19%] vs control, 83 of 10 514 [0.79%]; ORM-H, 1.33; 95% CI, 1.03-1.71; P = .03). The risk of MI or ACS was similar when using revised RE-LY trial results (ORM-H, 1.27; 95% CI, 1.00-1.61; P = .05) or after exclusion of short-term trials (ORM-H, 1.33; 95% CI, 1.03-1.72; P = .03). Risks were not heterogeneous for all analyses (I2 = 0%; P .30) and were consistent using different methods and measures of association.
Conclusions Dabigatran is associated with an increased risk of MI or ACS in a broad spectrum of patients when tested against different controls. Clinicians should consider the potential of these serious harmful cardiovascular effects with use of dabigatran.